MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC T-PAL SPACER 10MM X 28MM 9MM HEIGHT; INTERVERTEBAL FUSION DEVICE W/BONE GRAFT, LUMBAR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC T-PAL SPACER 10MM X 28MM 9MM HEIGHT; INTERVERTEBAL FUSION DEVICE W/BONE GRAFT, LUMBAR
Model Number 08.812.009
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Patient age, date of birth and weight not available for reporting.It is unknown when migration/pain occurred; it was noted the patient fell on an unknown date complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter contact phone/email is unavailable.The investigation could not be completed; no conclusion could be drawn, as no product was received.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient is scheduled for a posterior spinal (lumbar) fusion revision surgery on (b)(6) 2018 due to migration of the transforaminal posterior atraumatic lumbar (t-pal) spacer into the foreman with possible hardware due to leg pain believed to be caused by the device migration secondary to a post-operative fall.The original surgery was performed on an unknown date and the patient was implanted with the t-pal spacer.Post-operatively, on an unknown date the patient had a fall during the summer.The device malfunction was detected through post-op x-rays.The patient did not have any new injuries related to the post-operative fall.The patient is also expected to undergo a revision laminectomy to relieve the pain.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the patient height reported as 4¿11¿ date returned to manufacturer initial reporter name, facility name, telephone, occupation dhr review was completed part no.: 08.812.009 lot no.: l120241 manufacturing location: haegendorf release to warehouse date: (b)(6) 2016 no ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Customer quality conducted an investigation of the returned device.The t-pal spacer (part: 08.812.009, lot: l120241, mfg: (b)(6) 2016 was inspected at customer quality and the complaint of migration was unconfirmed as the x-rays that provides evidence for migration is not available.However,damage on the teeth and connection cylinder was observed.Therefore the over all complaint condition is confirmed.Upon visual inspection, it is observed that few of the pyramidal teeth of spacer in the region of arrow marking on either sides were broken.Additionally, connection cylinder was observed with scratches and dents on surface proximal to inner curvature of spacer.Whether this complaint could be replicated is not applicable as the device was returned damaged.Relevant drawings for the returned device were reviewed (both current and from the time of manufacture): top-level drawing for t-pal cage peek spacer, t-pal cage peek small drawing and no design issues or discrepancies were noted.Dimensional analysis performed at the spacer width measured 6mm that falls within the specification of 5.8 mm to 6 mm[h2+0.2/-0.0 per part_no 60051458.Also, dimensional analysis performed at surfaces on either side of the connection cylinder measured 4.96 mm that falls within specification of 4.7 mm to 5.3 mm [h4+/- 0.3 per part_no 60051458.A device history review was performed for the returned instrument¿s lot number and no ncrs, mrrs or complaint-related issues were identified with the lot number which may have contributed to the complaint condition.Also, based on the device history record review, there is no indication that any issues with material or material properties contributed to the complaint condition.While no definitive root cause could be determined it is possible that any unintended forces encountered by the device during its service such as patient fall(post-op) as stated in complaint description could have contributed to the complaint condition.Also, damage to the teeth and the connection cylinder occurred likely during the process of ex-planting the device.Therefore it is unlikely that the damage on teeth and connection cylinder have contributed to complaint condition.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Patient date of birth and weight date reported in mwr-08022018-0000054916 was (b)(6) 2018.Correct date should have been (b)(6) 2018 medical history event description and concomitant devices device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent a revision and hardware removal on (b)(6) 2018 due to leg pain, which was believed to be caused by migration of the transforaminal posterior atraumatic lumbar (t-pal) spacer following a fall.During the revision one (1) t-pal spacer, one (1) screw, and two (2) set screws were removed whole and intact.No malfunctions occurred during the revision.No patient harm or surgical delay were reported.The procedure was successfully completed.Patient outcome was reported stable.Concomitant devices reported: 6.0mm matrix polyaxial screw (part 04.606.635, lot h261844, quantity 1), matrix locking cap (part 04.632.000, lot h334522, quantity 2).

Brand Name
T-PAL SPACER 10MM X 28MM 9MM HEIGHT
Common Device Name
INTERVERTEBAL FUSION DEVICE W/BONE GRAFT, LUMBAR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7313101
Report Number2939274-2018-50856
Device Sequence Number1476118
Product Code MAX
UDI-Device Identifier10705034759548
UDI-Public(01)10705034759548(10)L120241
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K100089
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number08.812.009
Device Catalogue Number08.812.009
Device Lot NumberL120241
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2018
Initial Date Received by Manufacturer 02/06/2018
Supplement Date Received by Manufacturer03/14/2018
Initial Report FDA Received Date03/05/2018
Supplement Report FDA Received Date04/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight95